The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (1013 KB) | Metadata | Table of Contents | ZAA summary
Volume 18, Issue 4, 1999, pp. 1083–1100
DOI: 10.4171/ZAA/929

Published online: 1999-12-31

Full $C^{1, \alpha}$-Regu1arity for Minimizers of Integral Functionals with $L$ log $L$-Growth

Giuseppe Mingione[1] and F. Siepe[2]

(1) Università di Parma, Italy
(2) Università degli Studi di Firenze, Italy

We consider the integral functional with nearly-linear growth $\int_{\Omega} |Du| \mathrm {log} (1+|Du|)dx$ where $u : \Omega \subset \mathbb R^n \to \mathbb R^N (n ≥ 2, N ≥ 1)$ and we prove that any local minimizer $u$ has locally Hölder continuous gradient in the interior of $\Omega$ thus excluding the presence of singular sets in $\Omega$. This functional has recently been considered by several authors in connection with variational models for problems from the theory of plasticity with logarithmic hardening. We also give extensions of this result to more general cases.

Keywords: Integral functionals, minimizers, $L$ log $L$-growth, Hölder continuity

Mingione Giuseppe, Siepe F.: Full $C^{1, \alpha}$-Regu1arity for Minimizers of Integral Functionals with $L$ log $L$-Growth. Z. Anal. Anwend. 18 (1999), 1083-1100. doi: 10.4171/ZAA/929